# SDR 99ZZZX2756

- Difficulty date: June 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N737GV
- Make and model: Cessna 172N
- Aircraft serial: 17269415
- Engine: Lyc O320H2AD
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105009
- Condition: Separating
- Location: Engine
- Component: Facet
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ONE FIRST FLIGHT OF DAY STUDENT PILOT REPORTED ENGINE WOULD NOT IDLE CUT OFF AND WHEN SHUT OFF WITH MAG SWITCH, PROP RAN BACKWARDS.  QUESTIONED INSTRUCTOR AND FOUND THAT ENGINE DID NOT IDLE WELL ON THE FLIGHT THE PREVIOUS EVENING WHICH HE ATTRIBUTED TO HOT WEATHER.  ON EXAMINATION, FOUND THAT CARBURETOR UPPER AND LOWER HALVES HAD SEPARATED BY APPROXIMATELY .125 INCH.  ATTACH BOLTS ARE SLOTTED/HEX HEAD WITH A TABBED LOCKING WASHER UNDER THE HEAD.  TABS HAD BEEN BENT AS REQUIRED BY OVERHAULER, BUT BOLTS STILL LOOSENED.  SUBMITTER WOULD RECOMMEND A MORE POSITIVE SAFETY DEVICE BE UTILIZED ON THESE ATTACH SCREWS.
